Advertisement

Reactions Weekly

, Volume 1778, Issue 1, pp 31–31 | Cite as

Amisulpride/haloperidol/loxapine

Catatonia and extrapyramidal signs: case report
Case report
  • 42 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 25-year-old woman developed catatonia and extrapyramidal signs during anti-psychotic treatment with haloperidol and loxapine. Additionally, amisulpride was also considered to have induced the catatonia.

The woman, who was treated with methotrexate for systemic lupus erythematosus (SLE) at the age of 18 years, was provisionally diagnosed with SLE-related psychosis following hospitalisation. She was treated with methylprednisolone, followed by prednisolone and hydroxychloroquine; however, no effects were observed on psychosis. Also, she was treated with cyclophosphamide and plasma exchange, without any effect. Then, she started receiving oral haloperidol 5 mg/day for the psychotic syndrome, but no effect was noted. However, she developed developed neuroleptic-related catatonia...

Reference

  1. Baptista A, et al. Dramatic and Rapid Resolution of Both Psychosis and Neuroleptic-Related Catatonia with Zolpidem in a Patient with Systemic Lupus Erythematosus. Journal of Clinical Psychopharmacology 39: 509-511, No. 5, Sep-Oct 2019. Available from: URL: http://doi.org/10.1097/JCP.0000000000001088 - FranceCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations